Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 258, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2006, 5:12 PM EDT for Fannin County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 5:12 PM EDT (21:12 UTC)
- Expired
- May 26, 2006, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fannin County, GA
The radar
The Northeast Alabama radar (KHTX), 151 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 262112 SVRFFC GAC111-262200- /O.NEW.KFFC.SV.W.0258.060526T2112Z-060526T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 600 PM EDT * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF EPWORTH...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGDON...LOVING AND BLUE RIDGE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3499 8461 3486 8461 3480 8413 3499 8419 $$
1 follow-up statement
000 WWUS52 KFFC 262124 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT FRI MAY 26 2006 GAC111-262200- /O.CON.KFFC.SV.W.0258.000000T0000Z-060526T2200Z/ FANNIN GA- 522 PM EDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR FANNIN COUNTY... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR OASIS...OR ABOUT 10 MILES WEST OF BLUE RIDGE...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE AND HAIL. IF YOU ARE IN THE PATH OF THIS STORM SEEK SHELTER. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGDON...BLUE RIDGE...MINERAL BLUFF...MORGANTON...LOVING AND HURST. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EAST CENTRAL GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHEASTERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR NORTHERN GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3499 8461 3486 8461 3480 8413 3499 8419 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 26, 3:30 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT FRI MAY 26 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) MAIN CONCERN IS THE SLIGHT RISK OF SEVERE STORMS CURRENTLY ADVERTISED ACROSS MUCH OF THE FORECAST AREA FOR LATE THIS AFTERNOON AND EVENING HOURS. HAVE LAUNCHED A BALLOON AND WILL POST AN 18Z SOUNDING TO HELP ADDRESS THIS POTENTIAL. LATEST SATL AND UPPER ANALYSIS SHOWS A CUT OFF LOW OVER THE EASTERN GREAT LAKES REGION WITH A STRONG VORT MAX ROUNDING THE BASE AND APPROACHING THE CAROLINAS AND VA. SPC HAS POSTED A SEVERE WATCH BOX FROM EXTREME EASTERN GA UP THE CAROLINAS INTO SW VA TO COVER THE DEVELOPING LINE OF STORMS AHEAD OF THIS VORT MAX. SATL WV SHOWS ANOTHER VORT MAX DRIFTING EASTWARD ACROSS SRN MO AND ARKANSAS THIS AFTERNOON. SUSPECT THIS FEATURE WILL INTERACT WITH INCREASING INSTABILITIES (2000-3000 CAPES...-4 LIS) AND WARM 65+ DEWPOINTS ACROSS THE AREA TO PRODUCE SCATTERED TSTMS THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS ISOLATED TSTMS ALREADY DEVELOPING ACROSS EXTREME NORTH GA AND PORTIONS OF EAST CENTRAL GA. EXPECT STORM COVERAGE AND INTENSITY TO GRADUALLY INCREASE THRU LATE AFTERNOON-EARLY EVENING WITH INCREASED HEATING AND POSSIBLE ADDED LIFT FROM THE APPROACHING VORT MAX. THE 18Z SOUNDING SHOWS MODERATE LOW-MID LEVEL LAPSE RATES...MID LEVEL DRY AIR...SLIGHTLY LOWER WBZ HGT BUT WEAK HELICITIES...ALL SUGGESTING A CONTINUED ISOLATED SEVERE STORM THREAT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT THRU THE EVENING HOURS. EXPECT THIS THREAT TO REMAIN ISOLATED WITH MERGING OUTFLOWS PROVIDING BEST FOCUS FOR STRONGER STORMS. SHOULD SEE DISSIPATING STORMS SHORTLY AFTER MIDNIGHT...WITH SOME LINGERING SHOWERS POSSIBLE WELL INTO THE MORNING HOURS. EXPECT MAINLY A 30% CHANCE OF AFTERNOON TSTMS OVER THE WEEKEND...BUT MAINLY THE TYPICAL WEAKER SUMMERTIME VARIETY WITH LITTLE SEVERE THREAT EXPECTED AT THIS TIME. .LONG TERM...(MONDAY THROUGH FRIDAY) MADE LITTLE CHANGE TO THE EXTENDED PERIODS AS GFS CONTINUES TO SHOW THE 500 MB RIDGE GRADUALLY WEAKENING THROUGH THE LONG TERM LEAVING GEORGIA IN A VERY WEAK UPPER FLOW PATTERN AT LEAST THRU AT LEAST MID WEEK...WITH DAYTIME HEATING BEING THE SPARK FOR TSTMS EACH AFTERNOON AND EVENING. EXPECT RAIN CHANCES TO INCREASE BY THU-FRI NEXT WEEK AS THE TAIL END OF ANOTHER UPPER SYSTEM AND THE ASSOCIATED FRONTAL BOUNDARY PUSH INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 86 69 87 / 40 30 20 30 ATHENS 66 90 67 91 / 40 30 20 30 GAINESVILLE 66 86 66 87 / 50 30 20 30 ROME 66 90 65 89 / 50 30 30 40 COLUMBUS 70 92 70 93 / 20 20 20 20 MACON 67 91 66 92 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, May 26, 11:25 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT FRI MAY 26 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1125 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... AN OLD FRONTAL BOUNDARY WILL DRIFT NORTH FROM CENTRAL GEORGIA AND DISSIPATE ACROSS THE AREA TODAY...LEAVING A WARM...MOIST AIR MASS ACROSS THE REGION. MEANWHILE...A TROUGH ASSOCIATED WITH AN UPPER LOW MOVING THROUGH THE OHIO VALLEY WILL SWEEP ACROSS THE AREA LATE TODAY AND TONIGHT. BY SATURDAY...A SUMMER LIKE UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA FROM THE WEST. .PRIMARY HAZARDS... THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MOST SIGNIFICANT THREAT OF SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND MIDNIGHT...GENERALLY NORTH OF A LINE FROM WRIGHTSVILLE...TO MACON...TO LA GRANGE. .DISCUSSION... A VERY UNSTABLE AIR MASS WILL EVOLVE OVER THE AREA TODAY AS AN OLD FRONTAL BOUNDARY DRIFTING NORTH FROM CENTRAL GEORGIA WASHES OUT ACROSS NORTH GEORGIA AND DEW POINTS RISE INTO THE 65 TO 70 DEGREE RANGE ACROSS MOST OF THE AREA. CAPES BY AFTERNOON ARE FORECAST TO EXCEED 3000 OVER MUCH OF NORTH CENTRAL...NORTHWEST...AND WEST CENTRAL GEORGIA...AND REMAINING AS HIGH AS 1500 OVER THESE SAME AREAS UNTIL MIDNIGHT. LIFTED INDICES WILL FALL AS LOW AS -4 TO -6 ACROSS THE SAME AREA DURING THE AFTERNOON AND EVENING. A COMPLEX OF THUNDERSTORMS THAT MOVED SOUTHEAST FRIDAY MORNING INTO NORTHWEST GEORGIA LEFT A SIGNIFICANT OUTFLOW BOUNDARY THAT IS EXPECTED TO SERVE AS A FOCUS FOR THUNDERSTORM REDEVELOPMENT LATER THIS AFTERNOON ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA. IN ADDITION...AN UPPER TROUGH...WESTERLY LOW-LEVEL JET OF 35 TO 40 KNOTS...AND AN UPPER JET SPEED MAX WILL TRACK OVER THE AREA LATE TODAY. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE OVERNIGHT AND TRACK SOUTH INTO WEST CENTRAL GEORGIA NEAR COLUMBUS BY MIDNIGHT. AT THIS TIME...THERE WILL BE AN INCREASING THREAT OF HEAVY RAIN AS THE MOVEMENT OF THE ACTIVITY SLOWS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM...MOIST...AND VERY UNSTABLE AIR MASS IS EXPECTED TO REMAIN OVER THE AREA SATURDAY THROUGH THURSDAY. ALTHOUGH AN UPPER RIDGE WILL BUILD OVER THE REGION DURING THIS PERIOD RESULTING IN WEAK UPPER DYNAMICS...ISOLATED TO SCATTERED PULSE SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE WESTERN HALF OF THE STATE WILL BE THE MOST FAVORED AREA FOR STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY NORTH OF A WRIGHTSVILLE...TO MACON...TO LA GRANGE LINE SHOULD BE PREPARED FOR ACTIVATION ANYTIME AFTER 2 PM TODAY CONTINUING UNTIL MIDNIGHT.
In the hours before
Special weather statement, May 26, 4:36 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 PM EDT FRI MAY 26 2006 GAZ035>037-047-262100- 436 PM EDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON...OCONEE... CLARKE AND BARROW COUNTIES UNTIL 500 PM EDT... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WINDER...MOVING EAST AT 35 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF CAMPTON. THESE STORMS WILL AFFECT STATHAM...BOGART...EASTVILLE...MOUNT VERNON AND WESTERN PARTS OF ATHENS.
Special weather statement, May 26, 4:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT FRI MAY 26 2006 GAZ003-262115- 448 PM EDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CATOOSA COUNTY UNTIL 515 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF BOYNTON...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT SOUTHERN PARTS OF CATOOSA COUNTY.
Special weather statement, May 26, 4:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT FRI MAY 26 2006 GAZ034>037-047-262130- 453 PM EDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WALTON...OCONEE ...CLARKE...BARROW AND GWINNETT COUNTIES UNTIL 530 PM EDT... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BETHLEHEM IN SOUTHERN BARROW COUNTY... MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR DACULA IN GWINETT COUNTY.
Local storm report, May 26, 4:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL TRENTON 34.87N 85.51W
05/26/2006 E0.75 INCH DADE GA PUBLIC
&&
BGLocal storm report, May 26, 4:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL COHUTTA 34.95N 84.95W
05/26/2006 E0.75 INCH WHITFIELD GA FIRE DEPT/RESCUE
&&
BGLocal storm report, May 26, 5:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL COHUTTA 34.95N 84.95W
05/26/2006 E1.00 INCH WHITFIELD GA PUBLIC
&&
BGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:25 AM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 35 min |
| May 26, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 42 min |
| May 26, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 29 min |
| May 26, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 30 min |
| May 26, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 47 min |
| May 26, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 41 min |
| May 26, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 37 min |
| May 26, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 21 min |
| May 26, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 32 min |
| May 26, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 38 min |
| May 26, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 31 min |
| May 26, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 14 min |
| May 26, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 30 min |
| May 26, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| May 26, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 62 min |
| May 26, 6:23 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 22 min |
| May 26, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 66 min |
| May 26, 7:38 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.